Alert archive / North Dakota / Frost Advisories in 2013
Frost Advisory 3, NWS Grand Forks, ND
NWS Grand Forks, ND issued this frost advisory at Oct 1, 2013, 9:09 PM CDT for 10 counties in North Dakota. It took effect at Oct 2, 2013, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2013, 9:09 PM CDT (02:09 UTC)
- In effect from
- Oct 2, 2013, 1:00 AM CDT
- Expired
- Oct 2, 2013, 6:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Grand Forks, ND
Counties Barnes County, ND, Benson County, ND, Cavalier County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 98 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2526 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
902 WWUS73 KFGF 020209 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 909 PM CDT TUE OCT 1 2013 ...FROST LIKELY WEST OF THE RED RIVER VALLEY LATE TONIGHT... .THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL LEAD TO SOME FROST DEVELOPMENT FOR AREAS TO THE WEST OF THE RED RIVER VALLEY LATE TONIGHT INTO EARLY WEDNESDAY MORNING. NDZ006-007-014-015-024-026-028-029-038-054-021500- /O.NEW.KFGF.FR.Y.0003.131002T0600Z-131002T1500Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-STEELE-BARNES- WESTERN WALSH- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...FINLEY... VALLEY CITY...ADAMS 909 PM CDT TUE OCT 1 2013 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT WEDNESDAY. * TIMING...LATE TONIGHT INTO EARLY WEDNESDAY * TEMPERATURE...LOW TO MID 30S PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
136 WWUS73 KFGF 021130 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 630 AM CDT WED OCT 2 2013 ...FROST ADVISORY CANCELLED... .AFTER DIPPING INTO THE MID TO UPPER 30S EARLIER THIS MORNING... CLOUD COVER HAS MOVED INTO EASTERN NORTH DAKOTA HALTING ANY FURTHER COOLING. WITH CURRENT TEMPERATURES RISING BACK INTO THE 40S...THE FROST ADVISORY WILL BE CANCELLED. NDZ006-007-014-015-024-026-028-029-038-054-021230- /O.CAN.KFGF.FR.Y.0003.000000T0000Z-131002T1500Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-STEELE-BARNES- WESTERN WALSH- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...FINLEY... VALLEY CITY...ADAMS 630 AM CDT WED OCT 2 2013 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE RISEN INTO THE 40S DUE TO CLOUD COVER MOVING ACROSS EASTERN NORTH DAKOTA. TEMPERATURES WILL CONTINUE TO RISE AFTER SUNRISE WITH DAYTIME HIGHS EXPECTED IN THE UPPER 50S TO LOWER 60S. $$ ROGERS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at Oct 1, 6:14 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Oct 1, 6:14 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 614 PM CDT TUE OCT 1 2013 .UPDATE... ISSUED AT 614 PM CDT TUE OCT 1 2013 WINDS STARTING TO DECREASE ALREADY SO WILL CANCEL THE WIND ADVISORY. NO OTHER CHANGES PLANNED AT THIS POINT. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 345 PM CDT TUE OCT 1 2013 CHALLENGE FOR THE NEXT 24 TO 36 HOURS WILL BE POTENTIAL FOR NARROW BAND OF SHOWERS ACROSS THE AREA... TEMPERATURES AND CLOUD TRENDS. TONIGHT WINDS WEAKEN CONSIDERABLY WITH SUNSET AS ATMOSPHERE DECOUPLES AND PRESSURE GRADIENT DECREASES AS SFC LOW IN ONTARIO DISTANCES ITSELF FROM THE CWA. LOWS TO DROP INTO THE 40S WITH RETURN SOUTHERLY FLOW SETTING UP RATHER QUICKLY ACROSS THE WESTERN PORTIONS OF THE AREA IN RESPONSE TO WEAK SFC FLOW IN W SD. THIS WILL HELP TEMPS NOT DROP OFF TO STEEPLY BY MORNING. 295K SFC SHOWS STRONG BUT BRIEF ISENTROPIC LIFT AND SATURATED CONDENSATION PRESSURE DEFICITS TOMORROW MORNING. MOISTURE MAY BE AN ISSUE AS LOW LEVELS MAY BE SLOW TO RESPOND TO TODAYS DRYING OF THE NEAR SFC LAYER WITH DEWPOINTS IN THE UPPER 20S AND LOW 30S. NONETHELESS KEPT THE CHANCE POPS...GIVEN UNCERTAINTY ON PLACEMENT WILL LEAVE AND UPDATE IF NARROW BAND DEVELOPS. MAX TEMPS WILL DEPEND ON CLOUDS WITH THE POTENTIAL TO BE A BIT HIGHER IN AREAS TO SEE MORE SUN. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 345 PM 0CDT TUE OCT 1 2013 THURSDAY AND FRIDAY MODELS SOLNS CONTINUE TO PAINT QPF ACROSS THE AREA WITH A COUPLE ROUNDS OF PCPN. ECMWF AND THE GEM BRING A ROUND OF LIGHT RAIN THURSDAY ACROSS THE ENTIRE AREA LESS THE DEVILS LAKE BASIN WHEREAS THE NAM AND GFS HAVE JUST THE FAR SOUTHEASTERN CWA RECEIVING QPF. THERE IS BETTER AGREEMENT WITH THE SECOND ROUND OF RAIN EXPECTED TO DEVELOP FRIDAY MORNING IN SD AND LIFT TO THE NE. 500MB DIFLUENT FLOW AND PWATS AROUND AN INCH LEAD TO HIGH CONFIDENCE AND LIKELY POPS FRIDAY ACROSS THE SW ZONES SPREADING NE DURING THE DAY. MAX TEMPS WILL BE ON THE COOL SIDE WITH CLOUDS LIMITING HEATING. FRIDAY NIGHT TO TUESDAY...THERE STILL IS A LOT OF UNCERTAINTY WITH THE EVOLUTION OF THE INTENSE UPPER LOW EXPECTED TO LIFT FROM THE PLAINS INTO THE UPPER MIDWEST LATE FRIDAY INTO THE WEEKEND...AS INDICATED BY POOR RUN-TO-RUN MODEL CONSISTENCY. THE 12Z ECMWF IS MUCH LESS PROGRESSIVE THAN THE GFS/GEM...WITH THE UPPER LOW STILL ACROSS SOUTHERN MINNESOTA BY LATE SUNDAY. THE GFS ENSEMBLE IS MORE PROGRESSIVE WITH THE MEAN 500 MB LOW...TRACKING FROM NORTHERN NEBRASKA FRIDAY EVENING TO WESTERN LAKE SUPERIOR SATURDAY EVENING. THUS...DETAILS ARE UNCERTAIN. HOWEVER...CURRENT MODEL TRENDS FAVOR SE ND THROUGH NORTH-CENTRAL MN FOR THE HEAVIEST PRECIPITATION. PRECIPITABLE WATER VALUES APPROACH 1 INCH ACROSS SE ND/WC MN FRIDAY NIGHT...WITH STRONG...DEEP FORCING. 2 TO 3 INCH RAINFALL TOTALS ARE POSSIBLE WITHIN THE DEFORMATION ZONE. MORE COLD AIR WILL BE AVAILABLE WITH THIS SYSTEM WITH GFS 850 MB TEMPS DOWN TO AROUND 0C BY LATE SATURDAY...SO ALONG WITH BRISK NORTHERLY WINDS...TEMPS ON SATURDAY SHOULD NOT GET OUT OF THE 40S. WILL LEAVE PRECIP TYPE AS RAIN FOR NOW...WITH THE LATEST ECMWF NOT AS COLD...ALTHOUGH DEPENDING ON THE AMOUNT OF DYNAMIC COOLING/COLD AIR WRAPPING INTO THE SYSTEM...SOME SNOWFLAKES ARE POSSIBLE. THE SLOWER ECMWF LINGERS PRECIP INTO SUNDAY...BUT WILL MAINTAIN DRY FORECAST FOR NOW UNTIL TRENDS BECOME MORE CLEAR. OVERALL...QUIETER WEATHER IS EXPECTED FOR EARLY NEXT WEEK WITH HIGHS IN THE 50S TO LOW 60S AND LOWS IN THE 30S AND 40S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 614 PM CDT TUE OCT 1 2013 EXPECT WINDS TO DROP PRETTY QUICKLY THIS EVENING WITH SKIES REMAINING CLEAR. EXPECT INCREASING CLOUDS WED MORNING WITH SOME SPOTTY SHOWERS AROUND. PRETTY HARD TO SAY AT THIS POINT WHETHER THEY WILL AFFECT ANY OF THE TAF SITES SO WILL LEAVE OUT FOR NOW. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...GODON SHORT TERM...JK LONG TERM...MAKOWSKI AVIATION...GODON
Hazardous weather outlook, Oct 1, 5:16 AM CDT, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 516 AM CDT TUE OCT 1 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-021030- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 516 AM CDT TUE OCT 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT WESTERLY WINDS WILL INCREASE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON FROM 25 TO 35 MPH WITH GUSTS TO AROUND 40 TO 45 MPH ALONG AND NORTH OF A LINE FROM VALLEY CITY TO FARGO TO BEMIDJI. THESE WINDS WILL CAUSE SIGNIFICANT WAVE ACTION ON AREA LAKES WITH WAVE HEIGHTS OF 4 TO 6 FEET POSSIBLE. WINDS WILL DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STORM SYSTEM WILL BRING A GOOD CHANCE FOR SHOWERS FRIDAY AND SATURDAY...BUT THE THREAT FOR THUNDERSTORMS IS LOW. DEPENDING ON THE TRACK OF THE STORM SYSTEM SOME LOCATIONS COULD SEE AN INCH OR SO OF RAINFALL WITH THE BEST CHANCE ACROSS SOUTHEASTERN NORTH DAKOTA INTO NORTH CENTRAL MINNESOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ROGERS
Nearby
Frost Advisories in North Dakota, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.